Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 39, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 2, 2015, 2:30 PM PDT. It took effect at Oct 3, 2015, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2015, 2:30 PM PDT (21:30 UTC)
- In effect from
- Oct 3, 2015, 1:00 PM PDT
- Expired
- Oct 3, 2015, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
240 WHUS76 KMFR 022130 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT FRI OCT 2 2015 PZZ376-031030- /O.CAN.KMFR.SI.Y.0222.000000T0000Z-151003T2000Z/ /O.EXT.KMFR.SE.W.0047.000000T0000Z-151004T0600Z/ /O.EXT.KMFR.SC.Y.0012.000000T0000Z-151004T1200Z/ /O.UPG.KMFR.GL.A.0030.151003T2000Z-151004T0600Z/ /O.NEW.KMFR.GL.W.0039.151003T2000Z-151004T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 PM PDT FRI OCT 2 2015 ...GALE WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 PM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. * WINDS: NORTH 20 TO 30 KT...EXCEPT GALES 35 KT WITH GUSTS UP TO 45 KT SOUTH OF GOLD BEACH SATURDAY AFTERNOON AND SATURDAY EVENING. * WAVES: STEEP TO VERY STEEP COMBINED SEAS OF 8 TO 10 FEET, PEAKING AT 9 TO 12 FEET SATURDAY AFTERNOON AND EVENING GRADUALLY SUBSIDING ON SUNDAY. * AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND SEAS WILL AFFECT MOST OF THE AREA WITH WARNING LEVEL SEAS SOUTH OF GOLD BEACH THROUGH TONIGHT. ON SATURDAY...GALES ARE EXPECTED SOUTH OF GOLD BEACH WITH WARNING LEVEL SEAS DEVELOPING ALL AREAS IN THE AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-031030- /O.UPG.KMFR.SC.Y.0012.000000T0000Z-151004T0600Z/ /O.NEW.KMFR.GL.W.0039.151003T2000Z-151004T0600Z/ /O.NEW.KMFR.SC.Y.0013.151003T2000Z-151004T0600Z/ /O.EXB.KMFR.SE.W.0047.151003T2000Z-151004T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 230 PM PDT FRI OCT 2 2015 ...GALE WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY. * WINDS: NORTH 15 TO 25 KT...EXCEPT 20 TO 30 KT WITH OCCASIONAL GUSTS TO 40 KT SOUTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. * WAVES: STEEP COMBINED SEAS OF 7 TO 10 FEET, HIGHEST BEYOND 5 NM FROM SHORE AND SOUTH OF GOLD BEACH. * AREAS AFFECTED: GALES AND WARNING LEVEL SEAS WILL BE MAINLY BEYOND 5 NM FROM SHORE AND SOUTH OF GOLD BEACH, WITH SMALL CRAFT ADVISORY CONDITIONS MOSTLY BEYOND 2 NM FROM SHORE AND NEAR THE CAPES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-031030- /O.EXB.KMFR.SE.W.0047.151003T2000Z-151004T0600Z/ /O.EXT.KMFR.SC.Y.0012.151003T2000Z-151004T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 230 PM PDT FRI OCT 2 2015 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTH 20 TO 30 KT. * WAVES: STEEP COMBINED SEAS OF 8 TO 10 FEET, HIGHEST SOUTH OF CAPE ARAGO. * AREAS AFFECTED: WARNING LEVEL SEAS ARE EXPECTED SOUTH OF CAPE ARAGO WITH SMALL CRAFT CONDITIONS ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-031030- /O.CON.KMFR.SC.Y.0012.151003T2000Z-151004T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 230 PM PDT FRI OCT 2 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY. * WINDS: NORTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. * WAVES: STEEP COMBINED SEAS OF 8 TO 9 FEET, HIGHEST NEAR CAPE BLANCO. * AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MAINLY BEYOND 3 NM FROM SHORE, BUT ALSO NEAR THE CAPES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
246 WHUS76 KMFR 030943 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 AM PDT SAT OCT 3 2015 PZZ376-032245- /O.NEW.KMFR.SI.Y.0223.151003T0943Z-151004T0600Z/ /O.EXT.KMFR.SC.Y.0012.000000T0000Z-151003T2000Z/ /O.CON.KMFR.SE.W.0047.000000T0000Z-151004T0600Z/ /O.CON.KMFR.GL.W.0039.151003T2000Z-151004T0600Z/ /O.NEW.KMFR.SC.Y.0014.151004T0600Z-151004T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 243 AM PDT SAT OCT 3 2015 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: NORTH 20 TO 30 KT...EXCEPT GALES 35 KT WITH GUSTS UP TO 45 KT SOUTH OF GOLD BEACH THIS AFTERNOON AND EVENING. STRONGEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND EVENING. * WAVES: STEEP COMBINED SEAS OF 8 TO 10 FEET...RISING TO STEEP TO VERY STEEP 9 TO 12 FT SEAS THIS AFTERNOON AND EVENING. STEEP SEAS OF 8 TO 9 FT WILL LINGER TONIGHT AND SUNDAY MORNING...THEN GRADUALLY LOWER. * AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND SEAS WILL AFFECT AREAS SOUTH OF GOLD BEACH THIS MORNING WITH SMALL CRAFT WINDS AND HAZARDOUS WARNING SEAS SOUTH OF CAPE SEBASTIAN. THIS AFTERNOON AND EVENING...GALES ARE EXPECTED SOUTH OF GOLD BEACH WITH SMALL CRAFT ADVISORY WINDS FROM GOLD BEACH NORTH. WARNING LEVEL SEAS WILL DEVELOP ACROSS THE AREA IN THE AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT GUSTY WINDS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-032245- /O.NEW.KMFR.SI.Y.0223.151003T2000Z-151004T0600Z/ /O.CON.KMFR.GL.W.0039.151003T2000Z-151004T0600Z/ /O.CON.KMFR.SE.W.0047.151003T2000Z-151004T0600Z/ /O.CON.KMFR.SC.Y.0013.151003T2000Z-151004T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 243 AM PDT SAT OCT 3 2015 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: NORTH 15 TO 20 KT...INCREASING TO 20 TO 30 KT THIS AFTERNOON AND EVENING FOR AREAS BEYOND 2 NM FROM SHORE AND NEAR CAPES. STRONGEST WINDS ARE EXPECTED SOUTH OF GOLD BEACH BEYOND 5 NM FROM SHORE WITH WINDS RISING TO 30 KT WITH GALE FORCE GUSTS OF 40 KT. * WAVES: STEEP TO VERY STEEP COMBINED SEAS OF 8 TO 10 FEET... WITH THE HIGHEST SEAS OF AROUND 10 FT EXPECTED BEYOND 5 NM FROM SHORE. * AREAS AFFECTED: GALES WILL IMPACT AREAS SOUTH OF GOLD BEACH BEYOND 5 NM FROM SHORE AND WARNING LEVEL SEAS WILL IMPACT AREAS BEYOND 5 NM FROM SHORE. SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT AREAS BEYOND 2 NM FROM SHORE AND NEAR THE CAPES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT GUSTY WINDS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-032245- /O.NEW.KMFR.SI.Y.0223.151003T2000Z-151004T0600Z/ /O.EXT.KMFR.SC.Y.0012.151003T2000Z-151004T1800Z/ /O.CON.KMFR.SE.W.0047.151003T2000Z-151004T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 243 AM PDT SAT OCT 3 2015 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM PDT SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: NORTH 15 TO 20 KT...RISING TO 20 TO 30 KT THIS AFTERNOON AND EVENING. OCCASIONAL GUSTS TO 35 KT EXPECTED IN THE LATE AFTERNOON AND EVENING. * WAVES: STEEP TO VERY STEEP COMBINED SEAS OF 8 TO 10 FEET... WITH HIGHEST SEAS EXPECTED SOUTH OF CAPE ARAGO. * AREAS AFFECTED: WARNING LEVEL SEAS ARE EXPECTED SOUTH OF CAPE ARAGO WITH SMALL CRAFT ADVISORY SEAS ELSEWHERE. SMALL CRAFT ADVISORY WINDS WILL IMPACT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT GUSTY WINDS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-032245- /O.CON.KMFR.SC.Y.0012.151003T2000Z-151004T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 243 AM PDT SAT OCT 3 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: NORTH 15 TO 20 KT...RISING TO 20 TO 25 KT THIS AFTERNOON AND EVENING. OCCASIONAL GUSTS TO 35 KT EXPECTED IN THE LATE AFTERNOON AND EVENING MAINLY FOR AREAS BEYOND 5 NM FROM SHORE. * WAVES: STEEP COMBINED SEAS OF 8 TO 9 FEET...WITH HIGHEST SEAS EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT AREAS BEYOND 2 NM FROM SHORE AND NEAR CAPES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
994 WHUS76 KMFR 032154 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 PM PDT SAT OCT 3 2015 PZZ356-041100- /O.CAN.KMFR.SI.Y.0223.000000T0000Z-151004T0600Z/ /O.EXT.KMFR.SC.Y.0013.000000T0000Z-151005T0900Z/ /O.CON.KMFR.GL.W.0039.000000T0000Z-151004T0600Z/ /O.CON.KMFR.SE.W.0047.000000T0000Z-151004T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 254 PM PDT SAT OCT 3 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH 20 TO 30 KT THIS AFTERNOON AND EVENING FOR AREAS BEYOND 2 NM FROM SHORE AND NEAR CAPES. STRONGEST WINDS ARE EXPECTED SOUTH OF GOLD BEACH BEYOND 5 NM FROM SHORE WITH WINDS RISING TO 30 KT WITH GALE FORCE GUSTS OF 40 KT. * WAVES: STEEP TO VERY STEEP WIND WAVE DOMINATED SEAS OF 8 TO 10 FEET... WITH THE HIGHEST SEAS OF AROUND 10 FT EXPECTED BEYOND 5 NM FROM SHORE. * AREAS AFFECTED: GALES WILL IMPACT AREAS SOUTH OF GOLD BEACH BEYOND 5 NM FROM SHORE AND WARNING LEVEL SEAS WILL IMPACT AREAS BEYOND 5 NM FROM SHORE. SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT AREAS BEYOND 2 NM FROM SHORE AND NEAR THE CAPES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-041100- /O.CAN.KMFR.SI.Y.0223.000000T0000Z-151004T0600Z/ /O.CON.KMFR.GL.W.0039.000000T0000Z-151004T0600Z/ /O.CON.KMFR.SE.W.0047.000000T0000Z-151004T0600Z/ /O.EXT.KMFR.SC.Y.0014.151004T0600Z-151005T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 254 PM PDT SAT OCT 3 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 2 AM PDT MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH 20 TO 30 KT...EXCEPT GALES 35 KT WITH GUSTS UP TO 45 KT SOUTH OF GOLD BEACH THIS AFTERNOON AND EVENING. STRONGEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND EVENING. * WAVES: STEEP WIND WAVE DOMINATED COMBINED SEAS RISING TO STEEP TO VERY STEEP 9 TO 12 FT SEAS THIS AFTERNOON AND EVENING. STEEP SEAS OF 8 TO 9 FT WILL LINGER TONIGHT AND SUNDAY MORNING...THEN GRADUALLY LOWER. * AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND SEAS WILL AFFECT AREAS SOUTH OF GOLD BEACH THIS MORNING WITH SMALL CRAFT WINDS AND HAZARDOUS WARNING SEAS SOUTH OF CAPE SEBASTIAN. THIS AFTERNOON AND EVENING...GALES ARE EXPECTED SOUTH OF GOLD BEACH WITH SMALL CRAFT ADVISORY WINDS FROM GOLD BEACH NORTH. WARNING LEVEL SEAS WILL DEVELOP ACROSS THE AREA IN THE AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-041100- /O.CAN.KMFR.SI.Y.0223.000000T0000Z-151004T0600Z/ /O.EXT.KMFR.SC.Y.0012.000000T0000Z-151005T0900Z/ /O.CON.KMFR.SE.W.0047.000000T0000Z-151004T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 254 PM PDT SAT OCT 3 2015 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT MONDAY. * WINDS: NORTH 20 TO 30 KT THIS AFTERNOON AND EVENING. OCCASIONAL GUSTS TO 35 KT EXPECTED IN THE LATE AFTERNOON AND EVENING. * WAVES: STEEP TO VERY STEEP COMBINED SEAS OF 7 TO 10 FEET... WITH HIGHEST SEAS EXPECTED SOUTH OF CAPE ARAGO. * AREAS AFFECTED: WARNING LEVEL SEAS ARE EXPECTED SOUTH OF CAPE ARAGO WITH SMALL CRAFT ADVISORY SEAS ELSEWHERE. SMALL CRAFT ADVISORY WINDS WILL IMPACT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-041100- /O.EXT.KMFR.SC.Y.0012.000000T0000Z-151005T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 254 PM PDT SAT OCT 3 2015 THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT MONDAY. * WINDS: NORTH 20 TO 25 KT THIS AFTERNOON AND EVENING. OCCASIONAL GUSTS TO 35 KT EXPECTED IN THE LATE AFTERNOON AND EVENING MAINLY FOR AREAS BEYOND 5 NM FROM SHORE. * WAVES: STEEP COMBINED SEAS OF 8 TO 9 FEET...WITH HIGHEST SEAS EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT AREAS BEYOND 2 NM FROM SHORE AND NEAR CAPES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 2, 2:25 PM PDT, 5 minutes earlier.
Area forecast discussion, Oct 2, 2:25 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
225 PM PDT FRI OCT 2 2015
.DISCUSSION...BROAD LONG WAVE TROUGHING REMAINS IN PLACE OVER MUCH
OF THE WESTERN UNITED STATES THIS AFTERNOON. A SHORTWAVE TROUGH
CURRENTLY OVER BRITISH COLUMBIA WILL DROP SOUTH INTO THE BACKSIDE OF
THE LONG WAVE TROUGH AND CLOSE OFF TONIGHT, THEN ROLL ACROSS OUR
AREA TOMORROW. THIS WILL BRING MUCH COOLER WEATHER TO OUR AREA
TOMORROW ALONG WITH A CHANCE FOR SHOWERS.
SINCE THIS SYSTEM IS COMING FROM THE NORTH AND REMAINING OVER LAND
IT WILL NOT HAVE MUCH MOISTURE TO WORK WITH, AND THUS POPS REMAIN
LOW. WITH SUCH A STRONG TROUGH AND DECENT COLD POOL MOVING OVERHEAD
DURING THE HEAT OF THE DAY, THUNDERSTORMS WOULD NORMALLY BE
EXPECTED. HOWEVER, CLOUD COVER WILL LIMIT SURFACE BASED INSTABILITY
OVER THE AREA TOMORROW WITH THE EXCEPTION OF MODOC COUNTY. EVEN
THERE, INSTABILITY ISN'T THAT IMPRESSIVE, BUT IT IS ENOUGH TO LEAVE
IN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE AFTERNOON AND EVENING.
OVERALL, MOST OF US WILL NOT SEE ANY RAIN WITH THIS, BUT WE ALL WILL
SEE BREEZY WINDS AND COOLER WEATHER WITH HIGH TEMPERATURES TOMORROW
AROUND 10 DEGREES COOLER THAN TODAY.
AS THE SYSTEM SHIFTS TO OUR SOUTH LATER SATURDAY, DEEP OFFSHORE FLOW
DEVELOPS. IT LOOKS RATHER WINDY OVER THE MOUNTAINS FROM TOMORROW
AFTERNOON THROUGH MID DAY SUNDAY, SO WIND SPEEDS WERE INCREASED.
EVEN LOWER ELEVATIONS MAY SEE AT LEAST LIGHT BREEZES CONTINUE
THROUGH SATURDAY NIGHT, WHICH IS GOOD IN THAT IT WILL KEEP
TEMPERATURES FROM DROPPING AS MUCH AS THEY OTHERWISE MIGHT IN SUCH A
COOL AIRMASS.
AS THE SYSTEM MOVES AWAY AND RIDGING BEGINS TO DEVELOP OFFSHORE ON
SUNDAY, TEMPERATURES WILL REBOUND QUICKLY. THE RIDGE THEN BUILDS
STRONGLY OVER THE PACNW MONDAY AND REMAINS OVER US UNTIL AT LEAST
MID WEEK. THIS WILL RESULT IN ABOVE NORMAL TEMPERATURES AND
CONTINUED MOSTLY SUNNY WEATHER FOR MUCH OF AREA. THE RIDGE AXIS
MOVES EAST OF US TOWARD THE END OF NEXT WEEK WHICH ALLOWS MOIST
SOUTHWEST FLOW ON ITS BACKSIDE TO BRING A CHANCE OF RAIN BACK INTO
THE PACNW. RIGHT NOW, THE MODELS GENERALLY AGREE ON ALL OF THIS BUT
VARY SLIGHTLY IN THE SPEED AND DEGREE TO WHICH THE RIDGE GIVES WAY.
I DIDN'T CHANGE THE POPS FOR LATER NEXT WEEK MUCH, SO CHANCE POPS
REMAIN IN THE FORECAST. IF ANYTHING, THOSE ARE PROBABLY TOO HIGH
GIVEN THE PERSISTENCE OF THE RIDGE SEEN IN THE ENSEMBLES. -WRIGHT
&&
.AVIATION...FOR THE 02/18Z TAF CYCLE...MVFR CONDITIONS IN LOW CLOUDS
AT THE COAST NORTH OF CAPE BLANCO WILL CONTINUE THROUGH THE
AFTERNOON. ELSEWHERE...VFR CONDITIONS WILL CONTINUE AT INLAND
LOCATIONS TODAY. THIS EVENING...THE MARINE LAYER WILL DEEPEN
FURTHER...MAINTAINING MVFR CEILINGS AT THE COAST AND BRINING MVFR
CONDITIONS INTO THE UMPQUA BASIN. MOUNTAIN OBSCURATIONS WILL AFFECT
MUCH OF THE FORECAST AREA FROM THE CASCADES WEST THIS EVENING AND
OVERNIGHT. CLOUDS WILL MAKE THEIR WAY FURTHER SOUTH INTO THE ROGUE
VALLEY TONIGHT...AND WILL BE BORDERLINE MVFR AT ROGUE VALLEY
INTERNATIONAL BY EARLY SATURDAY MORNING.
TOMORROW WILL FEATURE INCREASING WINDS DURING THE DAY AND
SIGNIFICANT TURBULENCE AS EAST AND NORTHEAST WINDS BECOME VERY
GUSTY...ESPECIALLY OVER HIGH TERRAIN. SK
&&
.MARINE...UPDATED 300 AM PDT FRIDAY 2 OCT 2015...A THERMAL TROUGH
WILL DEVELOP ALONG THE COAST TODAY...BRINGING GUSTY NORTH WINDS AND
STEEP CHOPPY SEAS SOUTH OF CAPE BLANCO. ON SATURDAY...A LOW WILL
MOVE DOWN FROM THE NORTH ACROSS INLAND AREAS. THIS WILL BRING AN
INCREASED SURFACE GRADIENT NEAR THE COAST AND STRONGER WINDS TO THE
WATERS. NORTHERLY WINDS AND SEAS ARE EXPECTED TO INCREASE FURTHER
SATURDAY AFTERNOON AND EVENING AND GALES ARE POSSIBLE SOUTH OF CAPE
BLANCO WITH SMALL CRAFT CONDITIONS EXPANDING NORTH OF CAPE BLANCO.
TODAY THROUGH SATURDAY, STEEP TO VERY STEEP SEAS WILL BE DUE TO A
COMBINATION OF SHORT PERIOD WIND WAVES AND NORTHWEST 5 TO 7 FT
SWELL. WINDS AND SEAS WILL GRADUALLY LOWER SUNDAY...THEN LOWER
SIGNIFICANTLY EARLY NEXT WEEK. /CC
&&
.FIRE WEATHER...UPDATED 200 PM PDT FRIDAY 2 OCT 2015...TONIGHT A DRY
AIR MASS ALOFT WILL DESCEND OVER THE FORECAST AREA AND THIS WILL
RESULT IN MODERATE HUMIDITY RECOVERIES OVER THE HIGHEST ELEVATIONS
OF THE CASCADES AND EXTREME SOUTHWEST OREGON...AND OVER NORTHERN
CALIFORNIA. TOMORROW...A VIGOROUS UPPER LOW WILL DROP SOUTH OVER THE
AREA BRINGING VERY GUSTY NORTHEAST WINDS AND A SHARP DROP IN
TEMPERATURES. GUSTS TO 30 MPH ARE EXPECTED ACROSS MUCH OF THE
FORECAST AREA...ESPECIALLY IN HIGHER TERRAIN AREAS. HIGH
TEMPERATURES SATURDAY WILL BE 10 TO 15 DEGREES BELOW NORMAL.
THOUGH SHOWERS ARE POSSIBLE ON SATURDAY WITH THE UPPER LOW...THE LOW
WON'T FEATURE MUCH DEEP MOISTURE AND WETTING RAINS ARE NOT EXPECTED.
THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS IN MODOC COUNTY
SATURDAY AFTERNOON.
MODERATE TO STRONG OFFSHORE WINDS WILL CONTINUE OVER THE RIDGES
SATURDAY NIGHT INTO EARLY SUNDAY. RECOVERIES ARE EXPECTED TO BE
MAINLY MODERATE TO GOOD OVER THE AREA SUNDAY MORNING. DRY AND WARM
WEATHER RETURNS SUNDAY AND CONTINUES INTO EARLY NEXT WEEK. SK
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 1 PM TO 11 PM PDT
SATURDAY FOR PZZ350-356.
GALE WARNING FROM 1 PM TO 11 PM PDT SATURDAY FOR PZZ356-376.
HAZARDOUS SEAS WARNING FROM 1 PM TO 11 PM PDT SATURDAY FOR
PZZ350-356-370.
SMALL CRAFT ADVISORY FROM 1 PM SATURDAY TO 5 AM PDT SUNDAY FOR
PZZ370.
SMALL CRAFT ADVISORY UNTIL 5 AM PDT SUNDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT SATURDAY FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:56 AM PDT | Gale Watch | MFR | 12 hr | |
| Oct 2, 2:56 AM PDT | Hazardous Seas Warning | MFR | 44 hr | |
| Oct 2, 2:56 AM PDT | Small Craft Advisory for Winds | MFR | 12 hr | |
| Oct 2, 2:30 PM PDT | Small Craft Advisory | MFR | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.